MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 Hickman TriFusion CV Catheter, Triple-Lumen, 12F; Chronic Catheters

C.R. BARD, INC. (BASD) -3006260740 Hickman TriFusion CV Catheter, Triple-Lumen, 12F; Chronic Catheters
Catalog Number 0609190
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Obstruction of Flow (2423)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis/Thrombus (4440)
Date of Event 03/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2017, a patient underwent port placement for chemotherapy.Approximately one year, three months and eleven days later, on (b)(6) 2018, the patient was diagnosed with thrombosis and pulmonary embolism.Subsequently, the port was removed on (b)(6) 2018.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that, on (b)(6)2017, a patient underwent a catheter placement procedure via the right internal jugular vein for the treatment of autologous peripheral blood stem cell transplant.Approximately ten days later on (b)(6)2017, a patient was diagnosed with pulmonary embolism.Further it was reported that patient was diagnosed with thrombosis.Subsequently, the port was removed on the same day.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: although the physical device was not returned for evaluation.No medical records were provided for review.Medical record alleges that, hickman trifusion central venous catheter was implanted via the right internal jugular vein for the treatment of autologous peripheral blood stem cell transplant.Approximately one week and three days later, patient was diagnosed with pulmonary embolism and was planned for removed.Subsequently on the same day the central venous catheter was removed.Therefore, it can be confirmed that the patient had experienced pulmonary embolism.The investigation is inconclusive for the reported device appeared to trigger rejection and obstruction of flow issues as no evidence was found in the provided report.Furthermore, the clinical condition of thrombosis as alleged in the complaint cannot be confirmed.A review of sterilization records, endotoxin testing results, and bioburden data was conducted in accordance with applicable quality system and regulatory requirements, and no nonconformances or anomalies were identified.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, d6, g3, h6 (device, method).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Hickman TriFusion CV Catheter, Triple-Lumen, 12F
Common Device Name
Chronic Catheters
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key25560804
Report Number3006260740-2026-04267
Device Sequence Number10051684
Product Code LJS
UDI-Device Identifier00801741036521
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041088
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number0609190
Device Lot NumberREAY0728
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date06/19/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient RaceNative Hawaiian Or Other Pacific Islander